Please click here for our latest coronavirus (COVID-19) response and preparedness.

Dangers of Snorting Klonopin

Klonopin a type of benzodiazepine prescription medication that is most commonly prescribed for anxiety and other mood disorders as well as to control seizures. The pharmaceutical name for Klonopin is clonazepam. Most persons who become addicted or dependent on Klonopin initially receive their medication from a medical doctor or psychiatrist. Klonopin is also sold on the street in the illegal drug market but is not as sought after by those suffering from substance use disorders as other benzodiazepines such as Xanax or Valium. However, the potential for addiction to grow with Klonopin is just as significant and dangerous.

Dangers of Snorting Klonopin

What Are Benzodiazepines?

Benzodiazepines are a type of drug that is often abused because they cause the user to experience a tremendous amount of euphoria. People who use Klonopin will report feeling extremely relaxed, mellow, and at ease. Klonopin is a central nervous system depressant (CNS depressant) and is referred to as a sedative-hypnotic. These drugs inhibit certain brain activity by blocking neurochemicals that cause a person to feel nervous or uncomfortable. For people who are prescribed Klonopin for anxiety, the drug is very effective. However, for people who may have a tendency towards substance use disorder (SUD), also known as addiction, addiction to Klonopin can happen easily.

Some of the behaviors that occur when a person is addicted to Klonopin include taking more than prescribed, doctor shopping (seeing more than one doctor get prescriptions), or to alter the medication to increase the potency of the drug. Klonopin is prepared in a pill form to be taken orally. It is available in .5 mg to 2mg. Those suffering from SUD’s in time will develop a tolerance to the drug and need more to get the desired effects. Tolerance to strong medications like Klonopin does not always indicate addiction. For some persons who take Klonopin to manage seizures or panic disorder, they may require increased dosage but do not abuse the medication.

The Effects of Snorting Klonopin

Men and women who do become addicted to Klonopin often crush the pills to create a powder to be inhaled. Snorting crushed pills is not a new method to achieve a more intense effect from a drug. However, snorting Klonopin, or any drug, can cause irreversible damage to a person’s nasal cavities, throat, and larynx as well as to disrupt respiratory function and regular oxygen levels. Snorting drugs that are not intended to enter the nasal cavity is extremely harmful. Although prescription medications are prepared in a laboratory in sterile and safe conditions, crushing a pill on a dirty counter or other surface exposes it to bacteria or unknown chemical residues.

Other dangers that occur when someone crushes Klonopin to be sorted include deterioration of nasal cartilage causing a deviated septum, sinus infections, and difficulty smelling or breathing. Inhaling Klonopin can also cause an accidental overdose to easily occur. Persons who may suffer from a SUD and snort Klonopin are attempting to make the drug stronger. Snorting a crushed pill will allow the substance to enter their blood more rapidly through the tiny exposed blood vessels in the nose. Accidental overdose can occur if the person snorts too much or has combined snorting Klonopin with other substances such as alcohol or opiates. Since the effects of Klonopin can be increased when it is snorted this person may accidentally overdose and die.

Benzodiazepines (BZDs) are among the most prescribed sedative-hypnotics and the most misused and abused medications by patients. It is estimated that more than 100 million Benzodiazepine (BZD) prescriptions were written in the United States in 2009. While medically useful, BZDs are potentially dangerous. (NCBI)

Snorting Klonopin will exacerbate addiction overall and quickly lead to physical dependence. Crushing pills to be snorted may, over time, become how that individual gets relief or ‘high.’ Swallowing pills as prescribed will no longer be appealing and many individuals who are active in addiction will inevitably continue to snort Klonopin and other drugs because this is what gets them high. According to the National Center for Biotechnology Information advances science and health, benzodiazepines medications such as Klonopin are not only heavily prescribed in the United States they are dangerous.

Treatment for Klonopin Addiction

If you or a loved one is ready to get help for an addiction to Klonopin, Evoke Florida offers a specialized substance abuse treatment program for men women and young adults. We offer a safe environment where clients are treated with respect and staff who work consistently to help build the foundation for long term sobriety. Our rehab programs promote healing and stability in every aspect; physically, emotionally, and mentally, and facilitate hope during a time in which many clients feel lost, angry, scared, and alone.

Ready to Make a Change?

We understand that the treatment process can be difficult at times. At Evoke Wellness Florida, we are committed to assisting you in making progress towards a new life free from the grips of addiction.

For Confidential Help, Call: